Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2013, 3:51 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2013, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 17, 2013, 4:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:39 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 17, 3:39 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 339 PM EDT WED JUL 17 2013 .SHORT TERM (TONIGHT-FRIDAY)... THE UPPER LEVEL LOW CONTINUES TO MOVE SLOWLY NORTHWEST OVER THE EASTERN GULF OF MEXICO...WITH SCATTERED SHOWERS AND THUNDERSTORMS ONGOING OVER THE PENINSULA. FOR THE REST OF TODAY AND INTO TONIGHT EXPECT SCATTERED CONVECTION TO CONTINUE ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. THESE STORMS HAVE PRODUCED STRONG GUSTY WINDS AND WILL CONTINUE TO DO SO FOR THE REST OF THE DAY AS THEY MOVE QUICKLY TO THE WEST. MOST OF THE RAIN SHOULD COME TO AN END TONIGHT BUT WEAK TROUGHING OVER SOUTH FLORIDA COMBINED WITH THE DEEP MOISTURE ALREADY IN PLACE COULD LEAD TO A FEW SHOWERS OVERNIGHT...SO LEFT ISOLATED POPS IN FOR THE SOUTHERN HALF OF THE CWA FOR NOW. FOR THURSDAY AND FRIDAY...THE STRONG RIDGE OVER THE EASTERN HALF OF THE COUNTRY WILL BREAK DOWN WITH SURFACE HIGH PRESSURE IN THE WESTERN ATLANTIC BUILDING BACK TOWARD THE STATE...AND WIND FLOW BECOMING MORE SOUTHEAST. RAIN CHANCES WILL REMAIN ON THE HIGH SIDE FOR BOTH DAYS WITH PLENTY OF DEEP MOISTURE IN PLACE ACROSS THE PENINSULA. .LONG TERM (FRIDAY NIGHT-TUESDAY)... A MID LEVEL TROUGH OVER THE NORTHERN GULF AT THE START OF THE PERIOD WILL WEAKEN AND RETROGRADE WEST AS UPPER RIDGING FROM THE WESTERN ATLANTIC BUILDS WEST ACROSS THE SOUTHERN PENINSULA AND GULF AS THE ATTENDANT SURFACE RIDGE AXIS MEANDERS ABOUT THE CENTRAL PENINSULA. DEEP MOISTURE (PW'S CLOSE TO 2 INCHES) COMBINED WITH DAYTIME HEATING WILL SUPPORT SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWERS AND STORMS ACROSS THE FORECAST AREA ON SATURDAY AND SUNDAY...WITH A SOUTH TO SOUTHWEST STEERING FLOW FAVORING LATE NIGHT AND EARLY MORNING SHOWERS AND STORMS ALONG THE COAST...THEN MOVING TO INLAND LOCATIONS ALONG THE SEA BREEZE EACH AFTERNOON...WHERE THE HIGHEST RAIN CHANCES (POPS 40 TO 50 PERCENT) WILL RESIDE BOTH DAYS. DURING MONDAY AND TUESDAY THE UPPER AND SURFACE RIDGE WILL SINK SOUTH ACROSS THE SOUTHERN PENINSULA AS A SHORT WAVE TROUGH IMPINGES UPON IT AS IT MOVES INTO THE SOUTHEASTERN STATES WITH AN ATTENDANT COLD FRONT STALLING OUT ACROSS THE NORTHERN GULF REGION. A SOUTHWEST TO WEST STEERING FLOW BETWEEN THESE TWO FEATURES WILL CONTINUE TO FAVOR LATE NIGHT AND EARLY MORNING SHOWERS/STORMS ALONG THE COAST THEN MOVING TO INLAND LOCATIONS EACH AFTERNOON AS THE SEA BREEZE MOVES INLAND. NIGHT TIME LOW TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD...ESPECIALLY ALONG THE COAST DUE TO THE ONSHORE FLOW WHERE READINGS WILL RANGE FROM THE LOWER TO MID 70S INLAND AREAS TO THE MID AND UPPER 70S ALONG THE COAST. DAYTIME HIGHS WILL RUN NEAR NORMAL ALONG THE COAST WITH READINGS IN THE UPPER 80S TO AROUND 90...AND A FEW DEGREES ABOVE NORMAL WELL INLAND WHERE READINGS WILL CLIMB IN THE LOWER TO MIDDLE 90S. && .AVIATION... SHRA/TSRA EXPECTED TO END EARLY THIS EVENING...WITH VFR CONDITIONS TO FOLLOW OVERNIGHT. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW ADVISORY OR CAUTIONARY CRITERIA THROUGH THE NEXT FEW DAYS. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 88 75 87 / 30 60 30 50 FMY 73 89 73 90 / 30 60 30 40 GIF 73 91 73 90 / 20 60 30 50 SRQ 74 88 74 88 / 30 60 30 50 BKV 70 89 71 89 / 20 50 30 50 SPG 77 87 77 88 / 30 60 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE AVIATION...21/JELSEMA PREVIOUS LONG TERM...57/MCMICHAEL
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT WED JUL 17 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-172330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 538 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL STRONG GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND POSSIBLY SOME SMALL HAIL AS THEY MOVE RAPIDLY TO THE WEST AT 15 TO 20 MPH. REMEMBER IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. ...WIND AND SEA IMPACT... EASTERLY WINDS IN THE 15 TO 20 KNOT RANGE ALONG WITH SEAS OF 2 TO 4 FEET WILL CREATE HAZARDOUS BOATING CONDITIONS OVER THE CENTRAL AND SOUTHERN OFFSHORE GULF WATERS BETWEEN BONITA BEACH AND TARPON SPRINGS OUT 20 TO 60NM TODAY...AND ALL SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. THESE CONDITIONS WILL CONTINUE EARLY TONIGHT...THEN LIGHTER WINDS AND LOWER SEAS WILL RETURN TO THE GULF WATERS ON THURSDAY WITH IMPROVING CONDITIONS EXPECTED. ...RIVER FLOOD IMPACT... A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE CYPRESS CREEK AT WORTHINGTON GARDENS THROUGH THURSDAY...AND THE MYAKKA RIVER AT THE MYAKKA RIVER STATE PARK UNTIL FURTHER NOTICE. ANY ADDITIONAL HEAVY RAINFALL OVER THE RIVER AND CREEK TODAY COULD CAUSE A FURTHER RISE IN WATER LEVELS AND MORE PRONOUNCED FLOODING THROUGH THE PERIOD. RESIDENTS LIVING ALONG RIVERS AND FASTER FLOWING STREAMS SHOULD REMAIN ALERT TO ANY RAPID RISES IN WATERS LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE AND DAYTIME HEATING WILL SUPPORT SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE REGION EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. AN EASTERLY STEERING FLOW WILL CONTINUE TO SUPPORT HIGHEST RAIN CHANCES FOR STORMS ALONG COASTAL LOCATIONS THROUGH THURSDAY. DURING FRIDAY AND INTO THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK A DEVELOPING SOUTH TO SOUTHWESTERLY WIND FLOW WILL SHIFT HIGHEST CHANCES FOR STORMS TO INLAND LOCATIONS EACH AFTERNOON AS THE WEST COAST SEA BREEZE MOVES INLAND AND COLLIDES WITH THE EAST COAST BOUNDARY DOWN THE SPINE OF THE PENINSULA EACH AFTERNOON. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES...AND SOME SMALL HAIL WILL ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
In the hours before
Special weather statement, Jul 17, 2:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
257 PM EDT WED JUL 17 2013
FLZ055-056-060>062-172000-
DE SOTO-HARDEE-MANATEE-SARASOTA-CHARLOTTE-
257 PM EDT WED JUL 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...
SARASOTA...SOUTHERN MANATEE...SOUTHWESTERN HARDEE AND WESTERN DESOTO
COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 400 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7
MILES WEST OF LIMESTONE TO HARBOUR HEIGHTS...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF ARCADIA TO PORT CHARLOTTE...
MOVING WEST AT 20 MPH WILL AFFECT LIMESTONE...FORT OGDEN...LAKE SUZY
AND CHARLOTTE HARBOR.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2745 8179 2689 8168 2684 8207 2687 8207
2689 8210 2692 8211 2695 8207 2695 8209
2691 8214 2692 8217 2683 8215 2681 8229
2705 8245 2723 8253 2744 8270 2752 8274
TIME...MOT...LOC 1857Z 093DEG 18KT 2736 8204 2700 8205Special weather statement, Jul 17, 3:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 PM EDT WED JUL 17 2013
FLZ050-055-171930-
PINELLAS-MANATEE-
302 PM EDT WED JUL 17 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MANATEE AND
SOUTHERN PINELLAS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A CLUSTER OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINELLAS POINT TO
10 MILES SOUTHEAST OF FORT DESOTO PARK...OR ALONG A LINE EXTENDING
FROM DOWNTOWN SAINT PETERSBURG TO 5 MILES EAST OF FORT DESOTO PARK
TO PALMETTO. THIS CLUSTER OF STORMS WAS QUICKLY MOVING WEST AT 30
MPH...AND WILL AFFECT LAKE MAGGIORE...BOYD HILL NATURE
PRESERVE...PINELLAS POINT AND SAINT PETE BEACH...UNTIL 330 PM EDT.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 7.
GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2774 8262 2769 8264 2769 8270 2767 8271
2767 8267 2759 8262 2764 8258 2765 8254
2756 8251 2751 8269 2757 8262 2765 8270
2756 8273 2751 8270 2750 8272 2753 8275
2760 8272 2761 8275 2774 8276
TIME...MOT...LOC 1900Z 074DEG 26KT 2771 8263 2763 8265
2757 8262Special weather statement, Jul 17, 3:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
343 PM EDT WED JUL 17 2013
FLZ050-051-055-060-172030-
HILLSBOROUGH-PINELLAS-MANATEE-SARASOTA-
343 PM EDT WED JUL 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
MANATEE...SOUTHERN PINELLAS...SOUTHWESTERN HILLSBOROUGH AND WESTERN
SARASOTA COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND
GUSTS VALID UNTIL 430 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
WIMAUMA TO OSPREY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF FISH HAWK TO 7 MILES NORTHWEST OF VENICE...MOVING WEST AT 30 MPH
WILL AFFECT WIMAUMA...LAKEWOOD RANCH...FRUITVILLE AND BEE RIDGE.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2792 8285 2786 8259 2771 8263 2765 8257
2779 8243 2785 8256 2777 8220 2707 8238
2707 8246 2753 8275 2760 8278 2761 8277
2752 8269 2753 8266 2764 8258 2769 8270
2764 8266 2761 8274 2761 8275
TIME...MOT...LOC 1943Z 077DEG 25KT 2770 8232 2717 8255The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:35 PM EDT | Special Marine Warning | TBW | 85 min | |
| Jul 17, 2:49 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 17, 2:57 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Manatee, Sarasota | 63 min |
| Jul 17, 3:02 PM EDT | Special Weather Statement | TBW | Manatee | 28 min |
| Jul 17, 3:43 PM EDT | Special Weather Statement | TBW | Manatee, Pinellas, Sarasota | 47 min |
| Jul 17, 3:45 PM EDT | Special Marine Warning | TBW | 90 min | |
| Jul 17, 5:03 PM EDT | Special Marine Warning | TBW | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.